Advanced Search
MyIDEAS: Login to save this article or follow this journal

The Existence of Competitive Equilibrium over an Infinite Horizon with Production and General Consumption Sets

Contents:

Author Info

  • Boyd, John H, III
  • McKenzie, Lionel W

Abstract

Although many theorems have been proved on the existence of competitive equilibrium in production economies with an infinite set of goods and a finite set of consumers, nearly all suff er from a major defect. The consumption possibility sets are required t o equal the positive orthant. This rules out trade in personal service s and it does not allow for substitutions between goods on the subsistence boundary. Using methods similar to B. Peleg and M. E. Yaari (1970), the authors show both equilibrium existence and core equivalence for economies with production and general consumption sets. Copyright 1993 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://links.jstor.org/sici?sici=0020-6598%28199302%2934%3A1%3C1%3ATEOCEO%3E2.0.CO%3B2-I&origin=repec
File Function: full text
Download Restriction: Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association in its journal International Economic Review.

Volume (Year): 34 (1993)
Issue (Month): 1 (February)
Pages: 1-20

as in new window
Handle: RePEc:ier:iecrev:v:34:y:1993:i:1:p:1-20

Contact details of provider:
Postal: 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297
Phone: (215) 898-8487
Fax: (215) 573-2057
Email:
Web page: http://www.econ.upenn.edu/ier
More information through EDIRC

Order Information:
Email:
Web: http://www.blackwellpublishing.com/subs.asp?ref=0020-6598

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Rabee Tourky, 1997. "Production Equilibria in Locally proper Economies with Unbounded and Unordered Consumers," Working Papers 1997.01, School of Economics, La Trobe University.
  2. Kaori Hasegawa, 2000. "The Second Fundamental Theorem of Welfare Economics and the Existence of Competitive Equilibrium over an Infinite Horizon with General Consumption Sets," Econometric Society World Congress 2000 Contributed Papers 1377, Econometric Society.
  3. Allouch, Nizar & Wooders, Myrna, 2008. "Price taking equilibrium in economies with multiple memberships in clubs and unbounded club sizes," Journal of Economic Theory, Elsevier, vol. 140(1), pages 246-278, May.
  4. Sun, Ning & Kusumoto, Sho-Ichiro, 1997. "A note on the Boyd-McKenzie theorem," Economics Letters, Elsevier, vol. 55(3), pages 327-332, September.
  5. Rabee Tourky, 1997. "A New Approach to the Lmit Theorem on the Core of an Economy in Vector Lattices," Working Papers 1997.03, School of Economics, La Trobe University.
  6. Monique Florenzano & Valeri Marakulin, 2000. "Production Equilibria in Vector Lattices," Econometric Society World Congress 2000 Contributed Papers 1396, Econometric Society.
  7. van der Laan, Gerard & Withagen, Cees, 2003. "Quasi-equilibrium in economies with infinite dimensional commodity spaces: a truncation approach," Journal of Economic Dynamics and Control, Elsevier, vol. 27(3), pages 423-444, January.
  8. Suzuki, Takashi, 2013. "Core and competitive equilibria of a coalitional exchange economy with infinite time horizon," Journal of Mathematical Economics, Elsevier, vol. 49(3), pages 234-244.
  9. Charalambos Aliprantis & Kim Border & Owen Burkinshaw, 1996. "Market economies with many commodities," Decisions in Economics and Finance, Springer, vol. 19(1), pages 113-185, March.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ier:iecrev:v:34:y:1993:i:1:p:1-20. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or ().

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.